Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 24, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 9, 2014, 2:00 PM PST for 6 counties in Nevada. It took effect at Dec 11, 2014, 4:00 AM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2014, 2:00 PM PST (22:00 UTC)
- In effect from
- Dec 11, 2014, 4:00 AM PST
- Expired
- Dec 12, 2014, 4:00 PM PST
- In force
- 36 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860 WWUS75 KLKN 092200 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 200 PM PST TUE DEC 9 2014 ...STRONG SOUTH WINDS EXPECTED THURSDAY AND THURSDAY NIGHT... .A STRONG PACIFIC STORM SYSTEM WILL ARRIVE ON THE CALIFORNIA COAST THURSDAY AND THURSDAY NIGHT. AHEAD OF THE STORM...STRONG SOUTH WINDS WILL SPREAD OVER NEVADA THURSDAY...AND CONTINUE THURSDAY NIGHT. WIND GUSTS NEAR 55 MPH ARE EXPECTED. AREAS OF BLOWING DUST ARE LIKELY. STRONG WINDS WILL CONTINUE THROUGH 4 AM FRIDAY...BEFORE DIMINISHING DURING THE DAY FRIDAY. NVZ030-034>041-101200- /O.NEW.KLKN.WI.Y.0024.141211T1200Z-141212T1200Z/ HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 200 PM PST TUE DEC 9 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. * WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH. * TIMING: WINDS WILL INCREASE RAPIDLY THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON AND EVENING. STRONG SOUTH WINDS WILL CONTINUE OVERNIGHT THROUGH EARLY FRIDAY MORNING...ESPECIALLY AT ELEVATIONS ABOVE 5500 FEET. * IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED PASSES AND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
5 follow-up statements
612 WWUS75 KLKN 101017 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 217 AM PST WED DEC 10 2014 ...STRONG SOUTH WINDS EXPECTED THURSDAY AND THURSDAY NIGHT... .A STRONG PACIFIC STORM SYSTEM WILL ARRIVE ON THE CALIFORNIA COAST THURSDAY AND THURSDAY NIGHT. AHEAD OF THE STORM...STRONG SOUTH WINDS WILL SPREAD OVER NEVADA THURSDAY...AND CONTINUE THURSDAY NIGHT. WIND GUSTS NEAR 55 MPH ARE EXPECTED. AREAS OF BLOWING DUST ARE LIKELY. STRONG WINDS WILL CONTINUE THROUGH 4 AM FRIDAY...BEFORE DIMINISHING DURING THE DAY FRIDAY. NVZ030-034>041-110430- /O.CON.KLKN.WI.Y.0024.141211T1200Z-141212T1200Z/ HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 217 AM PST WED DEC 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. * WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH. * TIMING: WINDS WILL INCREASE RAPIDLY THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON AND EVENING. STRONG SOUTH WINDS WILL CONTINUE OVERNIGHT THROUGH EARLY FRIDAY MORNING...ESPECIALLY AT ELEVATIONS ABOVE 5500 FEET. * IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS I-80 AND U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED PASSES AND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
329 WWUS75 KLKN 102135 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 135 PM PST WED DEC 10 2014 ...STRONG SOUTH WINDS EXPECTED THURSDAY AND THURSDAY NIGHT... .A STRONG PACIFIC STORM SYSTEM WILL ARRIVE ON THE CALIFORNIA COAST THURSDAY AND THURSDAY NIGHT. AHEAD OF THE STORM...STRONG SOUTH WINDS WILL SPREAD OVER NEVADA THURSDAY...AND CONTINUE THURSDAY NIGHT. WIND GUSTS NEAR 55 MPH ARE EXPECTED. AREAS OF BLOWING DUST ARE LIKELY. STRONG WINDS WILL CONTINUE THROUGH 4 AM FRIDAY...BEFORE DIMINISHING DURING THE DAY FRIDAY. NVZ030-034>041-111200- /O.EXT.KLKN.WI.Y.0024.141211T1200Z-141212T1800Z/ HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 135 PM PST WED DEC 10 2014 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM THURSDAY TO 10 AM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM THURSDAY TO 10 AM PST FRIDAY. * WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH. * TIMING: WINDS WILL INCREASE THRUOGH THURSDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THURSDAY AFTERNOON AND EVENING. STRONG SOUTH WINDS WILL CONTINUE OVERNIGHT THROUGH EARLY FRIDAY MORNING...ESPECIALLY AT ELEVATIONS ABOVE 5500 FEET. * IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS I-80 AND U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED PASSES AND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
569 WWUS75 KLKN 111010 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 210 AM PST THU DEC 11 2014 NVZ030-034>041-120415- /O.CON.KLKN.WI.Y.0024.141211T1200Z-141212T1800Z/ HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 210 AM PST THU DEC 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. * WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. STRONG SOUTH WINDS WILL CONTINUE OVERNIGHT THROUGH EARLY FRIDAY MORNING...ESPECIALLY AT ELEVATIONS ABOVE 5500 FEET. * IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS I-80 AND U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED PASSES AND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
631 WWUS75 KLKN 112033 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1233 PM PST THU DEC 11 2014 ...STRONG SOUTH WINDS CONTINUE TONIGHT INTO FRIDAY... .A STRONG PACIFIC STORM SYSTEM WILL SLOWLY APPROACH NEVADA TONIGHT. AS THIS OCCURS...SOUTH WINDS WILL CONTINUE...AND ACTUALLY STRENGTHEN IN SOME AREAS...EVEN DURING THE OVERNIGHT HOURS. WIND GUSTS NEAR 55 MPH ARE POSSIBLE IN THE VALLEYS...WITH GUSTS NEAR 70 MPH ON THE HIGHER TERRAIN. WINDS WILL GRADUALLY DIMINISH MIDDAY FRIDAY...ALTHOUGH THEY WILL CONTINUE ALL DAY FRIDAY IN WHITE PINE COUNTY. NVZ035-121200- /O.EXT.KLKN.WI.Y.0024.000000T0000Z-141213T0000Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 1233 PM PST THU DEC 11 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. * WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH. SOME GUSTS NEAR 60 MPH IN FAVORED NORTH-SOUTH ORIENTED VALLEYS. * TIMING: STRONG SOUTH WINDS WILL CONTINUE TONIGHT THROUGH FRIDAY BEFORE FINALLY DIMINISHING FRIDAY EVENING. * IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED PASSES AND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-034-036>041-121200- /O.CON.KLKN.WI.Y.0024.000000T0000Z-141212T1800Z/ HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 1233 PM PST THU DEC 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. * WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH IN VALLEYS. GUSTS NEAR 65 MPH ON EXPOSED PASSES AND SUMMITS. * TIMING: STRONG SOUTH WINDS WILL CONTINUE TONIGHT THROUGH FRIDAY MORNING...BEFORE DIMINISHING FRIDAY AFTERNOON. * IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS I-80 AND U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED PASSES AND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
278 WWUS75 KLKN 121015 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 215 AM PST FRI DEC 12 2014 NVZ030-036-038-039-121115- /O.CAN.KLKN.WI.Y.0024.000000T0000Z-141212T1800Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 215 AM PST FRI DEC 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS HUMBOLDT...NORTHERN LANDER EUREKA...AND PORTIONS OF ELKO COUNTIES THIS MORNING. SPEEDS ARE NOW BELOW WIND ADVISORY CRITERIA...AND AS SUCH...THE ADVISORY HAS BEEN CANCELLED. SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL STILL BE POSSIBLE TODAY...BUT WON'T BE AS STRONG AS WAS WITNESSED ON THURSDAY. $$ NVZ035-130000- /O.CON.KLKN.WI.Y.0024.000000T0000Z-141213T0000Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 215 AM PST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH. SOME GUSTS NEAR 60 MPH ARE POSSIBLE IN FAVORED NORTH-SOUTH ORIENTED VALLEYS. * TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH TODAY BEFORE FINALLY DIMINISHING THIS EVENING. * IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS U.S. HIGHWAYS 6 AND 50. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED PASSES AND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ034-037-040-041-121800- /O.CON.KLKN.WI.Y.0024.000000T0000Z-141212T1800Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 215 AM PST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH IN VALLEYS. GUSTS NEAR 60 MPH ON EXPOSED PASSES AND SUMMITS. * TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS MORNING...BEFORE DIMINISHING LATER THIS AFTERNOON. * IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED PASSES AND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 9, 8:50 AM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 9, 8:50 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 850 AM PST TUE DEC 9 2014 .SYNOPSIS...DRY AND UNSEASONABLY MILD WEATHER WILL CONTINUE ACROSS NEVADA THROUGH WEDNESDAY. A STRONG AND MOIST PACIFIC STORM SYSTEM WILL BRING STRONG WINDS THURSDAY AND THURSDAY NIGHT...FOLLOWED BY WIDESPREAD SNOW AND TRAVEL IMPACTS...FRIDAY AND FRIDAY NIGHT. MUCH COLDER TEMPERATURES WILL FOLLOW THIS WEEKEND. && .UPDATE...INCREASED SKY GRIDS TO NEAR 100% THROUGH THIS AFTERNOON TO ACCOUNT FOR IMPRESSIVE CIRRUS SHIELD ENTERING NEVADA. ALSO, GIVEN THE OVERCAST EXPECTED, LOWERED TODAY'S HIGH TEMPERATURES BY ABOUT 2 DEGREES ACROSS THE BOARD. TURNER && .PREV DISCUSSION... /ISSUED AT 257 AM / SYNOPSIS...TODAY AND WEDNESDAY WILL BE THE LAST PLEASANT AND MILD DAYS OF DECEMBER BEFORE WINTER SETS IN. THE NEXT FORTY EIGHT HOURS WILL BE THE QUIET BEFORE THE STORM. A MAJOR PACIFIC LOW IS GEARING UP TO MOVE ACROSS THE SILVER STATE LATER THIS WEEK. EXPECT GUSTY WINDS ON THURSDAY...FOLLOWED BY A WAVE OF PRECIPITATION. HIGH CONFIDENCE FOR MOUNTAIN SNOW...STILL HEDGING ON WHAT WILL MATERIALIZE IN THE VALLEYS...LEANING TOWARDS VALLEY RAINS TRANSITIONING TO SNOW LATE IN THE EVENT. SHORT TERM...TODAY THROUGH THURSDAY. WITH BROAD SOUTHERLY FLOW ALOFT AHEAD OF THE FRONT...TODAY AND WEDNESDAY WILL BE MILD AND DRY WITH AFTERNOON TEMPERATURES RUNNING 10 TO 15 DEGREES ABOVE NORMAL. AS ADVERTISED...EXPECTING A ROBUST PACIFIC LOW TO MOVE INTO THE REGION ON THURSDAY. THE NAEFS RETURN INTERVAL IS PINGING INTO A 30 YEAR RETURN INTERVAL WITH THE V COMPONENT ON THE WINDS...SLP AND IVT. EXPECT A STRATIFORM EVENT...WITH RAIN IN THE VALLEYS AND MT SNOW. BUT FOR THIS FORECAST PERIOD...THE MAIN SENSIBLE WEATHER IMPACT WILL BE GUSTY WINDS. LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. MODELS ARE IN FAIRLY GOOD AGREEMENT AT THE BEGINNING OF THE LONG TERM PERIOD...WITH SOME TIMING AND STRENGTH DISCREPANCIES SHOWING UP IN THE SATURDAY PERIOD ONWARD. ON FRIDAY...SOME BREEZY CONDITIONS WILL EXIST ACROSS NORTHERN NEVADA...ESPECIALLY THE NORTHERN NYE AND WHITE PINE COUNTIES. AT THIS TIME...AREAL COVERAGE OF THE WINDS MAY NOT BE ENOUGH FOR A WIND ADVISORY. THE MAIN ENERGY WILL BE MOVING ACROSS THE REGION WITH THE EUROPEAN ABOUT 6 TO 9 HOURS FASTER THAN THE GFS...AND SLIGHTLY DEEPER. HIGHS ON FRIDAY WILL BE COOLER...ABOUT 10 TO 15 DEGREES OR SO. SNOW LEVELS WILL BEGIN FALLING TO THE VALLEY FLOORS THROUGH THE AFTERNOON AND EVENING FROM WEST TO EAST. THE MOUNTAIN AREAS ABOVE 6500 FEET WILL GET ALL SNOW...WITH RAIN CHANGING OVER TO SNOW IN THE VALLEY LOCATIONS AS THE COLDER AIR FILTERS IN FROM THE NORTH AND WEST. BY FRIDAY NIGHT INTO SATURDAY...TEMPERATURES WILL BE COLD ENOUGH FOR ALL SNOW BUT THE UPPER LEVEL SYSTEM WILL HAVE PUSHED EAST BY THIS TIME...SO LOOKING AT MAINLY SNOW SHOWERS WITH LIMITED ACCUMULATIONS IN THE VALLEYS. AFTERNOON HIGHS WILL BE MAINLY IN THE UPPER 30S...POSSIBLY THE LOW 40S. SATURDAY NIGHT INTO SUNDAY...WITH THE EXPECTATION OF A MOIST GROUND AND PARTLY CLOUDY SKIES...FREEZING FOG IS A POSSIBILITY IN THE VALLEYS AND HAVE KEPT THIS WEATHER ELEMENT IN THE GRIDS. OVERNIGHT LOWS WILL BE IN THE TEENS AND LOW 20S...ALTHOUGH SOME OF THE MORE COLDER LOCALES COULD SEE SINGLE DIGITS TO NEAR ZERO. IT WILL REMAIN COLD SUNDAY AFTERNOON WITH HIGHS ONLY IN THE 30S...BUT IT WILL BE DRY. SIGNIFICANT CHANGES ARE PRESENT IN THE MODELS BY MONDAY...AND WILL KEEP GHOST POPS IN THE FORECAST. AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH THE NEXT 24 HOURS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Dec 9, 2:42 AM PST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 242 AM PST TUE DEC 9 2014 NVZ030-031-033>041-092245- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 242 AM PST TUE DEC 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. WEDNESDAY...LAST DAY OF ABOVE NORMAL TEMPERATURES AND MILD WINDS. THURSDAY...A STRONG PACIFIC SYSTEM IS ON DECK THIS WEEK. AS WITH MANY FRONTS THAT PUSH ACROSS THE SILVER STATE...EXPECT GUSTY WINDS AHEAD OF THE FRONTAL BOUNDARY ON THURSDAY. FRIDAY...THIS STORM WILL BE MOISTURE LADEN AND WILL BRING SUBSTANTIAL PRECIPITATION TO NORTHERN AND CENTRAL NEVADA. HIGH CONFIDENCE FOR MOUNTAIN SNOW...STILL HEDGING ON WHAT WILL MATERIALIZE IN THE VALLEYS...LEANING TOWARDS VALLEY RAINS TRANSITIONING TO SNOW LATE IN THE EVENT. SATURDAY...BY SATURDAY MORNING THE SURFACE FRONT WILL BE IN WESTERN UTAH AND EASTERN NEVADA. EXPECTING A WINTRY MIX OVER THE EASTERN PORTION OF NEVADA...AND BLUSTERY NORTHWEST FLOW IN THE WAKE OF THE FRONTAL PASSAGE. SUNDAY...CHILLY TEMPERATURES IN THE MORNING...BUT AFTERNOON TEMPERATURES WILL BE ABOVE FREEZING IN MOST VALLEY LOCATIONS. STILL WAITING FOR THE DETAILS TO FLESH OUT...STAY TUNED FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. PJS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.